?

Log in

No account? Create an account
click opera
February 2010
 
1
2
3
4
5
6
7
8
9
10
11
12
13
14
15
16
17
18
19
20
21
22
23
24
25
26
27
28
 
 
 
 
 
 
Tue, Jan. 13th, 2009 03:29 am
Utsu: drugging the ordinary sadness of Japanese and children

76CommentReplyFlag

count_vronsky
count_vronsky
Tue, Jan. 13th, 2009 07:34 pm (UTC)

I have been on short courses of steroids twice in my life, once for a busted eardrum from a scuba diving incident, and once to battle a case of pleurisy, and both times I was gobsmacked by the personality changes it engendered. The first day was always a sense of beautiful euphoria followed by days of almost overwhelming despair and angry outbursts. I would find myself wanting to weep over the tiniest things. Oh and the insomnia, which wasn't just normal tossing and turning but it was as if the sleep function in my brain had been permanently erased. My sis was on them for years -- she suffers from Crohn's disease -- and now that she is off of them (thankfully she has been in full remission for quite a while) she seems like a different person.


ReplyThread Parent